Top 10 Reasons to Suspect a Pharmacy Error

 

topten spot-smSometimes you need to look for clues that could alert you to a mistake with your medication. Check it out with your doctor, nurse, or pharmacist before taking your medicine if:

  1. The appearance (color, shape, markings on tablet) is different than expected and the pharmacist hasn't warned you about a switch in generic manufacturer.
  2. The smell or taste is different than expected or extremely unpleasant.
  3. The amount of liquid in a syringe or bottle or number of pills (more than 2 or 3) is more or less than expected.
  4. The number of pills in a prescription bottle is more or less than expected.
  5. The directions on a prescription bottle differ from what your doctor told you or included on the prescription.
  6. The name of the medication on the prescription bottle is not as expected or the patient's name on the label isn't as it should appear (including misspellings or suffixes like Jr. or Sr.).
  7. The reason for taking the medication (on the prescription bottle, in a leaflet, or mentioned by the pharmacist) is different than the condition you are treating.
  8. The doctor's name on the medication label is not your doctor.
  9. The medication does not seem to be working to treat your condition as you had expected.
  10. After taking a medication you experience unexpected side effects, or the side effects you experience are much stronger than expected. Also, after renewing a prescription, you just don't feel right and experience new side effects or begin to notice physical changes after taking a few doses, such as a change in urine color, unexpected weakness or drowsiness, breathing difficulties, heart racing, vision problems, etc.

 

                                                                                           More "Top Ten" Lists

Created on August 10, 2011